Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

March 5, 2013Chattooga County, Gordon County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 5, 2013, 3:21 PM EST for Chattooga County, Gordon County, Georgia. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 5, 2013, 3:21 PM EST (20:21 UTC)
Expired
Mar 5, 2013, 3:45 PM EST
In force
24 min
Issued by
NWS Atlanta, GA

Counties Chattooga County, GA, Gordon County, GA

The radar

The Northeast Alabama radar (KHTX), 110 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 3:33 PM ESTTSTM WND DMG3 Nw Armuchee, GAMULTIPLE TREES REPORTED DOWN AND PEA SIZED HAIL ALSO OCCURRED.
Mar 5, 3:50 PM ESTTSTM WND DMG3 Se Calhoun, GANUMEROUS TREES REPORTED DOWN. TEN HOMES AND A DAYCARE WERE IMPACTED BY FALLING TREES. TREES WERE BLOWN DOWN TOWARDS THE WEST. DAMAGE WAS NEAR THE OUTLET MALL ON HIGHWAY 53.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WWUS82 KFFC 052021
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EST TUE MAR 5 2013

GAZ011-012-019-052045-
321 PM EST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 345 PM EST...

AT 318 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LYERLY...MOVING NORTHEAST AT 65 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 345 PM EST. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOLLAND...JAMES H. FLOYD
STATE PARK...LYERLY...BERRYTON...SUMMERVILLE...TIDINGS...ARMUCHEE...
PLAINVILLE...EVERETT SPRINGS...SUGAR VALLEY...LAKE MARVIN...
OOSTANAULA...CALHOUN...RANGER AND OAKMAN. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3444 8549 3452 8528 3459 8510 3459 8506
      3462 8503 3462 8493 3464 8491 3461 8486
      3461 8475 3463 8473 3462 8471 3460 8473
      3459 8468 3456 8467 3451 8465 3428 8540
TIME...MOT...LOC 2021Z 247DEG 56KT 3439 8535

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 5, 2:44 PM EST, 37 minutes earlier.

Area forecast discussion, Mar 5, 2:44 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EST TUE MAR 5 2013

...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING...
...WINTER WEATHER ADVISORY FOR NORTHEAST MOUNTAINS TONIGHT AND
EARLY WEDNESDAY...
...WIND ADVISORY IN EFFECT THROUGH WEDNESDAY...

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

STORMS BEGINNING TO BECOME MORE ORGANIZED TO THE WEST...AT LEAST
FROM A LINEAR PERSPECTIVE WITH INTERMITTENT THUNDER FROM CENTRAL
TENNESSEE THROUGH SOUTH CENTRAL ALABAMA AT THIS HOUR. LATEST RAP
ANALYSIS SHOWS CAPES INCREASING TO AROUND 500 J/KG OVER CENTRAL
ALABAMA AND OF MAIN CONCERN AT THIS POINT IS EARLIER PARTIAL
CLEARING THAT TOOK PLACE LOCALLY THAT HAS ALLOWED TEMPS TO
APPROACH THE 70 DEGREE MARK. COULD BE THAT THESE INCREASED TEMPS
ALONG WITH CONTINUED RELATIVELY FRY MID LEVELS WILL ACT TO INHIBIT
STORM DEVELOPMENT INITIALLY BUT FEEL LARGER SALE FORCING WILL
EVENTUALLY TAKE OVER AND ALLOW FOR MORE ROBUST CONVECTION LATER
THIS AFTERNOON.

SHEAR WILL NOT BE A PROBLEM WITH 50 TO 60 KTS OF BULK EFFECTIVE
SHEAR AND 300 TO 350 M2/S2 OF 0-1KM SRH. HAVE ACTUALLY SEEN MORE
SPEED SHEAR THAN DIRECTIONAL OWING TO A STORM MODE MORE LINEAR AND
MORE FAVORABLE FOR WINDS AND HAIL THUS FAR WITH SEVERAL HAIL
REPORTS ALREADY UPSTREAM. ALL THAT SAID...EXPECT A MIXED BAG WITH
WIND AND HAIL THE MOST LIKELY AND ISOLATED TORNADO POSSIBLE WITH
STP PROGGED TO INCREASE TO 3 TO 4 THROUGH EARLY EVENING. HAVE
INITIALIZED GRIDS WITH SEVERE WORDING AND HIGHLIGHTED WELL IN HWO
AS WELL AS GRAPHICAST ADVERTISEMENT OF TIMING AND IMPACTS.

IT SHOULD BE NOTED THAT STRONG WINDS WILL BE PRESENT IN THE
GRADIENT ENVIRONMENT EVEN OUTSIDE OF CONVECTION AND HAVE A WIND
ADVISORY IN EFFECT FOR THE AREA THROUGH WEDNESDAY.

ATTENTION TURNS QUICKLY TO A DEVELOPING WINTER SCENARIO FOR
NORTHEAST GEORGIA TONIGHT. STRONG CLOSED UPPER LOW PUSHES INTO THE
TENNESSEE VALLEY AFTER 00Z. ALTHOUGH BEST MOISTURE PROFILE REMAINS
NORTH...FORCING IS STRONG AFTER 03Z AND PERSISTS THROUGH 17Z WED.
SREF OF COURSE IS MOST BULLISH ON AMOUNTS WITH WIDESPREAD 2 WHILE
BUFR SOUNDINGS ARE MORE MODEST AT A HALF AND INCH TO AN INCH.
REGARDLESS LOOKS TO BE AN INCONVENIENCE FOR MORNING COMMUTE AND
WORTHY OF AN ADVISORY. INDICATING ISOLATED 2 INCHES IN THE HIGHEST
ELEVATIONS OF THE MOUNTAINS.

DEESE

.LONG TERM /THURSDAY THROUGH TUESDAY/...STILL SIGNIFICANT
DIFFERENCES IN GFS AND EURO AND BECAUSE OF UNCERTAINTY...NO
CHANGES PLANNED FOR THIS CYCLE.

20

&&

.PREV DISCUSSION... /ISSUED 230 AM EST TUE MAR 5 2013/

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WRAP AROUND MOISTURE WITH THE SYSTEM IN THE SHORT TERM SHOULD HAVE
ALREADY EXITED THE AREA BY WEDNESDAY NIGHT BUT IT WILL BE ANOTHER
COLD NIGHT ACROSS THE CWA. WITH CURRENT FORECAST A FREEZE WARNING
MAY BE NEEDED FOR WEDNESDAY NIGHT ACROSS MUCH OF THE CWA. RIDGING
WILL BUILD INTO THE CWA ON THURSDAY AND DOMINATE THROUGH THE
WEEKEND. AS THE RIDGE STRENGTHENS ACROSS THE AREA...THE INITIAL
COOLER TEMPERATURES WILL WARM FOR THE WEEKEND...GIVING US A FEW DAYS
REPRIEVE FROM THE RECENT FRIGID TEMPERATURES. SHOULD WARM UP INTO
THE 60S SATURDAY AND SUNDAY WITH THE SOUTHERN PORTION OF CWA HAVING
THE POTENTIAL TO SEE THE LOW 70S ON SUNDAY. THIS WILL PUT US CLOSE
TO CLIMATOLOGY FOR HIGHS OVER THE WEEKEND.

NEXT RAIN EVENT ISNT UNTIL LATE IN THE LONG TERM OR JUST BEYOND THE
END OF IT. GFS AND ECMWF ARE IN POOR AGREEMENT WITH THE NEXT SYSTEM.
GFS BRINGS THE SFC LOW INTO THE TN VALLEY SUNDAY NIGHT AND BRINGS
THE RAIN CHANCES BACK TO THE CWA. IT THEN PUSHES THE FRONT THROUGH
ON MONDAY AND STALLS IT ACROSS SOUTHERN GA MONDAY NIGHT. 00Z ECMWF
IS A LITTLE MORE IN LINE THAN THE 12Z ECMWF...BUT STILL SLOWER THAN
THE GFS AS THE ECMWF DOESNT BRING RAIN INTO THE CWA UNTIL MONDAY
NIGHT. PATTERN IN GFS LOOKS MORE REALISTIC SO FORECAST TAKES THE
GFS SOLUTION...BUT CONFIDENCE WITH THE TIMING OF THIS NEXT SYSTEM
IS VERY LOW.

11

FIRE WEATHER...
FUELS ARE DRY ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. WINDS WILL
BE GUSTY TODAY AND ARE EXPECTED TO REACH THE 15 MPH CRITERIA
ACROSS CENTRAL GEORGIA. WOULD NORMALLY ISSUE A FIRE DANGER
STATEMENT BUT BECAUSE RAIN IS EXPECTED TO MOVE IN BEFORE THE WINDS
START REACHING THIS CRITERIA...WILL NOT ISSUE A FIRE DANGER
STATEMENT.

&&

AVIATION...
18Z UPDATE...
PRECIPITATION ARRIVAL HAS BEEN DELAYED WITH LATEST SHORT TERM
MODELS NOW SHOWING BEST TIMES BETWEEN 20Z AND 00Z WED.
THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF ALABAMA AND EXPECT
THUNDERSTORM COVERAGE TO INCREASE SLIGHTLY AS IT ENTERS THE LOCAL
AIRSPACE. FOR THIS REASON...HAVE ADDED TEMPO FOR TSRA FOR
AFOREMENTIONED TIMEFRAME. PRECIP CLEARS BUT SHOULD SEE VFR WITH
POTENTIAL FOR MVFR CIGS TO STICK AROUND INTO THE OVERNIGHT HOURS.
WINDS WILL BE AN ISSUE THROUGH THE ENTIRE TAF PERIOD WITH GUSTS TO
35KTS LIKELY ON WEDNESDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TSRA POTENTIAL AND TIMING.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          34  51  30  61 /  70   5   5   0
ATLANTA         31  47  31  58 /  50  10   0   0
BLAIRSVILLE     31  40  29  52 /  70  60  10   0
CARTERSVILLE    32  47  30  56 /  50  20   5   0
COLUMBUS        35  53  32  62 /  40   5   0   0
GAINESVILLE     32  45  32  56 /  70  10   5   0
MACON           37  53  31  63 /  40   5   0   0
ROME            32  47  30  57 /  40  20   5   0
PEACHTREE CITY  33  50  28  58 /  40   5   0   0
VIDALIA         41  57  37  63 /  30   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
WEDNESDAY FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WHITE.

&&

SHORT TERM...DEESE
LONG TERM....20
AVIATION...DEESE
Hazardous weather outlook, Mar 5, 10:37 AM EST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1037 AM EST TUE MAR 5 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1037 AM EST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED SEVERE STORMS POSSIBLE ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND THIS EVENING...
...CHANCE OF ACCUMULATING SNOW ACROSS FAR NORTH GEORGIA TONIGHT
INTO WEDNESDAY...

WEATHER HAZARDS EXPECTED...
ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS MUCH OF CENTRAL
AND NORTH GEORGIA...WITH THE MAIN THREATS BEING DAMAGING WIND AND
HAIL. ISOLATED TORNADOES ARE POSSIBLE.

LATER TONIGHT...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE
ACROSS FAR NORTH GEORGIA...LASTING INTO WEDNESDAY MORNING. IN
GENERAL...A HALF OF AN INCH TO AN INCH OF SNOWFALL ACCUMULATION IS
POSSIBLE NORTH OF A LINE FROM CHATSWORTH TO JASPER...DAWSONVILLE...
DAHLONEGA AND CLEVELAND...WITH UP TO 2 INCHES AT THE HIGHEST
ELEVATIONS OF THE NORTHEAST GEORGIA MOUNTAINS. A HALF INCH OR LESS OF
SNOW IS POSSIBLE NORTH OF A LINE FROM ROME TO GAINESVILLE.

DISCUSSION...
A COLD FRONT WILL MOVE THROUGH NORTH AND CENTRAL GEORGIA TODAY
BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. INSTABILITY WITH THIS
SYSTEM IS SOMEWHAT LIMITED...BUT WILL BE SUFFICIENT FOR ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NORTH AND
CENTRAL GEORGIA. WITH A GOOD AMOUNT OF DEEP LAYER SHEAR AND MODERATE
LOW LEVEL SHEAR...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THE MAIN
THREATS WILL BE DAMAGING WIND AND HAIL...BUT THERE IS ENOUGH LOW
LEVEL SHEAR FOR POSSIBLE ISOLATED TORNADOES. THE BEST TIMING FOR
THESE THUNDERSTORMS WILL BE AFTER NOON INTO THE EARLY EVENING.

AS THE COLD FRONT EXITS THE REGION TONIGHT...MOISTURE ASSOCIATED
WITH THIS SYSTEM WILL COMBINE WITH COLD TEMPERATURES...BRINGING THE
CHANCE OF SNOW SHOWERS TO FAR NORTH GEORGIA....GENERALLY NORTH OF A
LINE FROM ROME TO GAINESVILLE. BY MIDNIGHT...RAIN IS EXPECTED TO
TRANSITION TO A RAIN/SNOW MIX AND THEN TO MOSTLY SNOW BEFORE
SUNRISE. ISOLATED TO SCATTERED FLURRIES OR SNOW SHOWERS WILL CONTINUE
INTO WEDNESDAY MORNING BEFORE DIMINISHING BY WEDNESDAY AFTERNOON.
WITH FREEZING TEMPERATURES EXPECTED ACROSS THE FAR NORTH LATE TONIGHT
AND EARLY WEDNESDAY...ALONG WITH WET ROADWAYS...SOME ROADS MAY BECOME
SLICK AND DANGEROUS LATE TONIGHT INTO WEDNESDAY MORNING. PLEASE SEE
OUR WINTER WEATHER ADVISORY /WSWFFC/ FOR MORE DETAILS.

FINALLY...A TIGHT SURFACE PRESSURE GRADIENT DEVELOPING ACROSS THE
REGION TODAY WILL BRING WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS
35 TO 40 MPH THIS AFTERNOON AND TONIGHT. WINDS THIS STRONG COULD
TOPPLE WEAK OR DROUGHT STRESSED TREES. PLEASE SEE OUR WIND ADVISORY
/NPWFFC/ FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

DISCUSSION...
THE WRAP AROUND MOISTURE FROM AN EXITING LOW PRESSURE SYSTEM WILL
CONTINUE THE CHANCE FOR ISOLATED TO SCATTERED FLURRIES OR SNOW
SHOWERS ACROSS FAR NORTH GEORGIA THROUGH MID DAY ON WEDNESDAY. IN
ADDITION...WITH THE TIGHT SURFACE PRESSURE GRADIENT BEHIND THIS
SYSTEM...WINDS ARE FORECAST TO BE 20 TO 25 MPH WITH GUSTS AS HIGH AS
35 TO 40 MPH. WINDS THIS STRONG COULD TOPPLE WEAK OR DROUGHT STRESSED
TREES. FREEZING TEMPERATURES ARE EXPECTED WEDNESDAY NIGHT AND A
FREEZE WARNING WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Mar 5, 2:13 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EST TUE MAR 5 2013

GAZ001-002-051945-
213 PM EST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN NORTHERN WALKER AND NORTHERN DADE COUNTIES UNTIL 245 PM EST...

AT 205 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 10 MILES WEST OF TRENTON...MOVING
NORTHEAST AT 70 MPH. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 40
MPH ARE POSSIBLE WITH THIS STORM AS IT AFFECTS NEW ENGLAND...
WILDWOOD...NORTHERN PARTS OF LOOKOUT MOUNTAIN AND ROSSVILLE.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3499 8526 3497 8527 3487 8559 3488 8559
      3495 8561 3498 8561 3499 8560
TIME...MOT...LOC 1912Z 245DEG 61KT 3494 8553
Special weather statement, Mar 5, 2:45 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EST TUE MAR 5 2013

GAZ001>004-052030-
245 PM EST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITFIELD...
WALKER...CATOOSA AND DADE COUNTIES UNTIL 330 PM EST...

AT 240 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TRENTON...MOVING EAST AT 65 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES THROUGH 330 PM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE COOPER HEIGHTS...
MORGANVILLE...CLOUDLAND CANYON STATE PARK...NEW ENGLAND...TRENTON...
CHATTANOOGA VALLEY...CHICKAMAUGA...BLUE SPRING...BEAUMONT...FORT
OGLETHORPE...LAKEVIEW...ROCK SPRING...FAIRVIEW...INDIAN SPRINGS AND
GRAYSVILLE.

&&

LAT...LON 3497 8482 3493 8484 3491 8483 3488 8483
      3475 8550 3492 8556 3499 8530 3499 8482
TIME...MOT...LOC 1945Z 254DEG 56KT 3486 8542
Special weather statement, Mar 5, 3:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EST TUE MAR 5 2013

GAZ011-012-019-052045-
321 PM EST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 345 PM EST...

AT 318 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LYERLY...MOVING NORTHEAST AT 65 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 345 PM EST. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOLLAND...JAMES H. FLOYD
STATE PARK...LYERLY...BERRYTON...SUMMERVILLE...TIDINGS...ARMUCHEE...
PLAINVILLE...EVERETT SPRINGS...SUGAR VALLEY...LAKE MARVIN...
OOSTANAULA...CALHOUN...RANGER AND OAKMAN. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3444 8549 3452 8528 3459 8510 3459 8506
      3462 8503 3462 8493 3464 8491 3461 8486
      3461 8475 3463 8473 3462 8471 3460 8473
      3459 8468 3456 8467 3451 8465 3428 8540
TIME...MOT...LOC 2021Z 247DEG 56KT 3439 8535

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 9:16 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more34 hr
Mar 5, 9:50 AM ESTWinter Weather AdvisoryFFCDawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more23 hr
Mar 5, 2:13 PM ESTSpecial Weather StatementFFCDade32 min
Mar 5, 2:45 PM ESTSpecial Weather StatementFFCCatoosa, Dade45 min
Mar 5, 2:55 PM ESTSevere Thunderstorm WarningFFCCatoosa, Walker35 min
Mar 5, 3:32 PM ESTSpecial Weather StatementFFCMurray, Whitfield28 min
Mar 5, 3:42 PM ESTSpecial Weather StatementFFCBartow, Gordon33 min
Mar 5, 3:44 PM ESTSpecial Weather StatementFFCHaralson, Paulding, Polk31 min
Mar 5, 3:45 PM ESTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray30 min
Mar 5, 4:00 PM ESTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk45 min
Mar 5, 4:07 PM ESTSpecial Weather StatementFFCGilmer23 min
Mar 5, 4:12 PM ESTSpecial Weather StatementFFCCoweta, Heard, Troup33 min
Mar 5, 4:14 PM ESTSpecial Weather StatementFFCCherokee31 min
Mar 5, 4:16 PM ESTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Towns, Union, White44 min
Mar 5, 4:34 PM ESTSevere Thunderstorm WarningFFCCoweta, Fayette, Heard, Meriwether, Troup26 min
Mar 5, 4:42 PM ESTSevere Thunderstorm WarningFFCHarris, Muscogee33 min
Mar 5, 4:46 PM ESTSpecial Weather StatementFFCForsyth, Hall29 min
Mar 5, 5:01 PM ESTSpecial Weather StatementFFCGwinnett14 min
Mar 5, 5:06 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Talbot24 min
Mar 5, 5:12 PM ESTSpecial Weather StatementFFCJackson33 min
Mar 5, 5:15 PM ESTSpecial Weather StatementFFCButts, Spalding30 min
Mar 5, 5:20 PM ESTSevere Thunderstorm WarningFFCBarrow, Jackson25 min
Mar 5, 5:29 PM ESTSpecial Weather StatementFFCMacon31 min
Mar 5, 5:42 PM ESTSpecial Weather StatementFFCMadison33 min
Mar 5, 6:04 PM ESTSevere Thunderstorm WarningFFCMadison, Oglethorpe11 min
Mar 5, 6:09 PM ESTSpecial Weather StatementFFCPulaski36 min
Mar 5, 6:32 PM ESTSpecial Weather StatementFFCHancock, Warren28 min
Mar 5, 6:38 PM ESTSpecial Weather StatementFFCLaurens37 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.